Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 41, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2013, 2:44 PM EDT for Charleston County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2013, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 3, 2013, 3:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS52 KCHS 031844
SVRCHS
SCC019-031945-
/O.NEW.KCHS.SV.W.0041.130603T1844Z-130603T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT MON JUN 3 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 345 PM EDT
* AT 244 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR JOHNS
ISLAND...MOVING EAST AT 15 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
JOHNS ISLAND...KIAWAH ISLAND...MAYBANK BRIDGE...JAMES ISLAND COUNTY
PARK...JAMES ISLAND...FOLLY BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3269 7989 3268 7988 3266 7991 3264 7998
3261 8000 3261 8004 3259 8011 3257 8016
3263 8022 3278 8006 3274 7988 3273 7988
3274 7988 3273 7987
TIME...MOT...LOC 1844Z 281DEG 15KT 3269 8005
$$3 follow-up statements
951
WWUS52 KCHS 031859
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT MON JUN 3 2013
SCC019-031945-
/O.CON.KCHS.SV.W.0041.000000T0000Z-130603T1945Z/
CHARLESTON SC-
259 PM EDT MON JUN 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PORTIONS OF CHARLESTON COUNTY...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CHARLESTON EXECUTIVE AIRPORT...
MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOLLY
BEACH...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...SEABROOK
ISLAND...JAMES ISLAND COUNTY PARK AND MAYBANK BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3269 7989 3268 7988 3266 7991 3264 7998
3261 8000 3261 8004 3259 8011 3257 8016
3263 8022 3278 8006 3274 7988 3273 7988
3274 7988 3273 7987
TIME...MOT...LOC 1859Z 281DEG 15KT 3268 7998
$$275
WWUS52 KCHS 031922
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT MON JUN 3 2013
SCC019-031945-
/O.CON.KCHS.SV.W.0041.000000T0000Z-130603T1945Z/
CHARLESTON SC-
322 PM EDT MON JUN 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PORTIONS OF CHARLESTON COUNTY...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR LEGAREVILLE...MOVING SOUTHEAST AT
15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOLLY
BEACH...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...SEABROOK
ISLAND...JAMES ISLAND COUNTY PARK AND MAYBANK BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3269 7989 3268 7988 3266 7991 3264 7998
3261 8000 3261 8004 3259 8011 3257 8016
3264 8017 3278 8006 3274 7988 3273 7987
TIME...MOT...LOC 1923Z 295DEG 13KT 3263 7999
$$581
WWUS52 KCHS 031935
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT MON JUN 3 2013
SCC019-031946-
/O.EXP.KCHS.SV.W.0041.000000T0000Z-130603T1945Z/
CHARLESTON SC-
335 PM EDT MON JUN 3 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON COUNTY
WILL EXPIRE AT 345 PM EDT...
AT 336 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3269 7989 3268 7988 3266 7991 3264 7998
3261 8000 3261 8004 3259 8011 3257 8016
3264 8017 3278 8006 3274 7988 3273 7987
TIME...MOT...LOC 1936Z 295DEG 13KT 3261 7994
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:54 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 3, 1:54 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 154 PM EDT MON JUN 3 2013 .SYNOPSIS... A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA TODAY AND TONIGHT...BECOMING STATIONARY NEARBY THROUGH MID WEEK. LOW PRESSURE FROM THE GULF OF MEXICO COULD PASS NEAR THE REGION FRIDAY. THE FORECAST AREA WILL THEN RESIDE ALONG THE EDGE OF ATLANTIC HIGH PRESSURE THIS WEEKEND...WITH A LEE SIDE TROUGH DEVELOPING INLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THUNDERSTORM ACTIVITY PERSISTS ACROSS SOUTH CAROLINA ZONES NORTH OF BEAUFORT COUNTY...WHILE CONVECTION HAS BEEN SLOWER TO INITIATE FARTHER SOUTH INTO THE GEORGIA COUNTIES. WATER VAPOR IMAGERY SHOWS SOME DISTINCTIVE SHORTWAVE ENERGY ALONG AND DOWNSTREAM OF THE MAIN UPPER TROUGH TO THE WEST...AND EXPECT THESE FEATURES TO ASSIST IN THE EVENTUAL SPREAD OF CONVECTION INTO SOUTHERN AREAS LATER THIS AFTERNOON. THE HIGHER MOISTURE CONTENT OF THE ATMOSPHERE IS EVIDENT BY THE HEAVY DOWNPOURS AND EVEN LOCALIZED FLOODING ASSOCIATED WITH PREVIOUS AND ONGOING STORMS. EXCESSIVE RAINFALL STILL LOOKS TO BE THE MAIN HAZARD ASSOCIATED WITH THUNDERSTORMS. LATEST MESOANALYSIS INDICATES LAPSE RATES ARE STILL UNIMPRESSIVE AND INSTABILITY IS MARGINAL AT BEST. HOWEVER...DOWNDRAFT CAPE VALUES ARE STILL QUITE HIGH...A RESULT OF LINGERING DRY AIR IN THE MID LEVELS. THUS ANY THUNDERSTORMS THAT BECOME LOCALLY ENHANCED...ESPECIALLY WITHIN BOUNDARY INTERACTIONS...COULD PRODUCE STRONG AND GUSTY WINDS. AN ISOLATED SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS WITHIN A WET MICROBURST IS STILL POSSIBLE...YET POTENTIAL REMAINS TOO LOW TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK. HAVE MADE NUMEROUS ADJUSTMENTS TO HOURLY TEMPERATURES AND DEWPOINTS...AS THE NEAR STORM ENVIRONMENT HAS RESULTED IN MANY LOCAL VARIATIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...EXPECT MUCH OF THE ACTIVITY TO BE ENDING EARLY IN THE PERIOD...AS THE ATMOSPHERE BECOMES WORKED OVER BY THE LATE MORNING/EARLY AFTERNOON CONVECTION. THE TROUGH AND ANY ASSOCIATED ENERGY ALOFT WILL ALSO BE WANING AS THESE FEATURES SHIFT OFFSHORE. HAVE INDICATED A DRY FORECAST FOR A PERIOD TONIGHT...BEFORE RAMPING POPS BACK UP TO SLIGHT CHANCE TO CHANCE LATE. THE MAIN AREAS THAT COULD SEE NOCTURNAL PRECIPITATION ARE COASTAL LOCATIONS IN SOUTH CAROLINA...THE CHARLESTON COUNTY COAST AND THE ADJACENT COASTAL WATERS. WEAK CONVERGENCE WITHIN THE RESIDUAL BOUNDARY WILL BE THE MAIN FEATURE SUPPORTING FOR THESE LATE NIGHT SHOWERS. TEMPERATURES WILL BE MILD...WITH LOW 70S IN MOST AREAS AND SOME UPPER 60S POSSIBLE FAR INLAND. TUESDAY THROUGH WEDNESDAY...IN WAKE OF THE SHORT WAVE EARLY TUESDAY A LOW AMPLITUDE PATTERN DEVELOPS ALOFT. THE COLD FRONT WILL STALL OUT NEAR THE COAST AND TRANSITIONS INTO A STATIONARY FRONT THAT HANGS NEARBY THROUGH THE MIDDLE OF THE WEEK...WHILE HIGH PRESSURE BUILDS TO THE NORTH. THIS STATIONARY FRONT ALONG WITH THE SEA BREEZE BOUNDARY WILL BE THE MAIN INSTIGATORS FOR DEVELOPING MOSTLY DIURNAL CONVECTION. MEANWHILE...OUR ATTENTION IS ALSO FOCUSED ON THE GULF OF MEXICO AND WHAT BECOMES OF A POTENTIAL TROPICAL SYSTEM DEVELOPING IN THE GULF OF MEXICO. THERE IS LITTLE CHANGE IN THE AIR MASS FROM TODAY THROUGH THE MIDDLE OF THE WEEK...ALTHOUGH THE SYNOPTIC FLOW DOES BECOME MORE EASTERLY. THIS WILL PUMP IN A DECENT AMOUNT OF MOISTURE WITH PWATS OF 1.5 TO PERHAPS AS MUCH AS 2.0 INCHES TO OCCUR. CONVECTIVE TEMPS ARE IN THE LOWER 80S...SUGGESTING AN INITIATION OF CONVECTION EACH DAY AROUND 15-17Z. THERMODYNAMICS ARE NOT OVERLY IMPRESSIVE...AND LAPSE RATES ARE ONLY MARGINALLY FAVORABLE. HOWEVER...WHERE BOUNDARY INTERACTIONS ARE ABLE TO OCCUR WE COULD CERTAINLY EXPERIENCE SOME ISOLATED STRONG STORMS. WITH A SLOW STORM MOTION OF NO MORE THAN 10 KT...AND GIVEN AMPLE MOISTURE IN PLACE...LOCALLY HEAVY RAINFALL IS LIKELY. WE/LL CAP PROBABILITIES OF SHOWERS AND T-STORMS AT 30-40 PERCENT /HIGHEST INLAND/ DURING THE DAYLIGHT HOURS...THEN 20-30 PERCENT AT NIGHT /HIGHEST COASTAL SE GA/ WITH COASTAL CONVERGENCE TO GENERATE SOME ACTIVITY DURING THE OVERNIGHT PERIODS. DAYTIME MAXIMUM TEMPS WILL BE ABOUT WHERE THEY SHOULD BE FOR EARLY JUNE...WHILE NIGHT TIME MINIMUMS WILL BE A BIT ABOVE SEASONAL NORMS. THURSDAY...THE LARGE SCALE PATTERN STARTS TO TRANSITION TO A MORE AMPLIFIED PATTERN...WITH SUB-TROPICAL RIDGING EAST OF THE BAHAMAS AND ACROSS OLD MEXICO. IN BETWEEN THERE IS MORE TROUGHINESS THAT FORMS AND ACTS TO PICK UP THE TROPICAL SYSTEM IN THE GULF OF MEXICO AND TURNS IT TOWARD THE STATE OF FLORIDA. WE/RE UNCERTAIN AS TO WHAT THE SYSTEM WILL LOOK LIKE DURING THIS TIME...BUT IT IS STILL FAR ENOUGH REMOVED FROM THE LOCAL AREA THAT ARE SENSIBLE WEATHER WILL BE DRIVEN BY THE CONTINUED PROXIMITY TO THE STATIONARY FRONT AND THE SEA BREEZE...WITH CHANCE POPS AREA WIDE. LITTLE CHANGE IN TEMPS. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THURSDAY NIGHT AND FRIDAY...CONFIDENCE IS LOW TO MAYBE MODERATE AT BEST DURING THIS TIME...AS THERE IS A LOT OF UNCERTAINTY IN REGARDS TO A TROPICAL OR SUB-TROPICAL LOW POSSIBLY IMPACTING THE LOCAL ZONES. ANY SYSTEM FROM NEAR THE STATE OF FLORIDA THURSDAY NIGHT WILL BE TRACKING PRETTY STEADILY NE AS IT PASSES OVER OR NEARBY THE LOCAL AREA ON FRIDAY. THERE IS STILL MUCH UNCERTAINTY AS TO WHAT TYPE OF SYSTEM IT WILL BE AT THAT TIME...AND WHERE ITS EVENTUAL PATH WILL OCCUR. HOWEVER...IT DOES BECOME ABSORBED WITHIN A DEEPER WEST AND SW FLOW...SO IT WILL BE MOVING AT A FAIRLY QUICK PACE WHICH WOULD HELP IN MITIGATING ITS AFFECTS AND THE ASSOCIATED TIME FRAME THAT ANY INCLEMENT WEATHER WILL OCCUR. OF COURSE THIS COULD CHANGE PENDING ITS FUTURE EVOLUTION. ANY SPECIFICS WILL NEED TO BE HASHED OUT AS WE OUR FORECAST ARRIVES LATE IN THE WEEK...SO FOR NOW WILL SHOW NO MORE THAN CHANCE POPS. SATURDAY AND SUNDAY...PROVIDED THAT THE SYSTEM IS GONE BY THIS TIME...WE PRESENTLY ARE EXPECTING HIGH PRESSURE FROM THE ATLANTIC TO PROGRESS WESTWARD...WITH ITS FAR NW PERIPHERY TO BUILD TOWARD THE SE COAST. AT THE SAME TIME A PIEDMONT AND LEE-SIDE TROUGH WILL FORM INLAND. DIURNALLY DRIVEN CONVECTION IS ANTICIPATED...MAINLY IN THE CHANCE RANGE. OUR TEMP FORECAST FOR FRIDAY HAS A LARGE POTENTIAL FOR NOT VERIFYING DEPENDING ON THE IMPACTS FROM ANY LOW PRESSURE SYSTEM. FOR NOW WE ARE SHOWING NEAR OR SLIGHTLY ABOVE NORMAL TEMPS THROUGH THE LONG TERM PERIODS...WITH EVEN AN OUTSIDE CHANCE OF OUR FIRST 90 DEGREE DAY THIS YEAR AT KSAV AND KCHS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... PERIODS OF REDUCED VSBY/CIGS POSSIBLE WITHIN SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ACTIVITY HAS MAINLY BEEN AROUND THE KCHS TERMINAL SO FAR...HOWEVER SOME MODELS HINT THAT CONVECTION WILL EVENTUALLY DEVELOP FARTHER SOUTH TOWARD KSAV. INCLUDED A TEMPO GROUP AT KCHS...WHILE HAVE JUST INDICATED VCTS AT KSAV FOR NOW DUE TO LOWER CONFIDENCE. AMENDMENTS WILL LIKELY BE NEEDED AS RADAR TRENDS BECOME BETTER DEFINED. GIVEN SUBSTANTIAL RAINFALL AT KCHS...FOG AND/OR STRATUS WILL LIKELY DEVELOP LATE. RESTRICTIONS POSSIBLE AT KSAV AS WELL...BUT HAVE CHOSEN A MORE OPTIMISTIC TAF AT THIS TIME. EXTENDED AVIATION...ALTHOUGH PERIODIC FLIGHT RESTRICTIONS MAY OCCUR WITH MAINLY DIURNAL CONVECTION AND/OR LATE NIGHT AND EARLY MORNING FOG/STRATUS THROUGH THURSDAY...MAINLY VFR WEATHER WILL PREVAIL. LARGE UNCERTAINTIES SURROUND THE FORECAST FOR FRIDAY...PENDING WHAT TRANSPIRES WITH ANY AREA OF LOW PRESSURE THAT MAY BE FOUND PASSING NEARBY. && .MARINE... TODAY AND TONIGHT...WINDS WILL PRIMARILY BE SOUTHERLY AROUND 10 KT AHEAD OF A WEAK INLAND FRONT. AS THE FRONT DRIFTS INTO THE LOCAL WATERS OVERNIGHT...WINDS COULD BECOME WEAK AND ERRATIC BEFORE VEERING MORE WESTERLY. SEAS WILL REMAIN A BIT ELEVATED TODAY DUE TO PERSISTENT SWELL ENERGY...WHICH WILL DECREASE INTO THE OVERNIGHT PERIOD. IN GENERAL...SEAS WILL BE 2 TO 4 FT WITHIN 20 NM AND 4 TO 5 FT BEYOND. TUESDAY...THE APPROACHING COLD FRONT FROM THE NW WILL BECOME STATIONARY OVER OR NEAR THE COASTAL WATERS. LIGHT OFFSHORE WINDS IN THE MORNING WILL BECOME ONSHORE IN THE AFTERNOON...MAINLY DRIVEN BY SEA BREEZE CIRCULATION. WINDS WILL BE NO HIGHER THAN ABOUT 10 KT WITH SEAS NO MORE THAN 2-3 FEET. TUESDAY NIGHT THROUGH WEDNESDAY...THE PRESSURE PATTERN WILL BE FAIRLY NEBULOUS WITH THE STATIONARY FRONT TO PERSIST NEARBY...WHILE HIGH PRESSURE IS FOUND TO THE NORTH. THURSDAY...LOW PRESSURE WILL BE IN THE GULF TO THE WEST OF CENTRAL FLORIDA...WHILE HIGH PRESSURE WILL BE COVERING MOST OF THE WESTERN ATLANTIC. WINDS AND SEAS WILL BE ON AN INCREASE DUE TO A STRONGER PRESSURE GRADIENT BETWEEN THESE TWO FEATURES...BUT PROBABLY BELOW ANY SCA CONDITIONS. FRIDAY...OUR LATEST FORECAST SHOWS SOME SORT OF LOW PRESSURE...POSSIBLY TROPICAL IN NATURE PASSING NEARBY AS IT MOVES TO THE NE ...AND HEADLINES MIGHT BE REQUIRED AT A LATER TIME. SATURDAY...ATLANTIC HIGH PRESSURE WILL FILL IN THE VOID BEHIND THE DEPARTING LOW THAT IS FOUND IN THE NW ATLANTIC. NO MARINE CONCERNS IN REGARDS TO WINDS/SEAS ARE EXPECTED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM... LONG TERM... AVIATION...ECT MARINE...
Hazardous weather outlook, Jun 3, 3:40 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 340 AM EDT MON JUN 3 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-040745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 340 AM EDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 3, 10:36 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 AM EDT MON JUN 3 2013
SCZ044-045-050-052-031530-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
1036 AM EDT MON JUN 3 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 1130 AM EDT...
AT 1035 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CALESTOWN TO
DELEMAR CROSSROADS...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CHARLESTON SOUTHERN UNIVERSITY...PIMLICO...MIDDLETON PLACE...
DUNGANNON HERITAGE PRESERVE...CALESTOWN...ARCHDALE...WADMALAW
ISLAND...BEUFORDTOWN...CYPRESS GARDENS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING CAN BE EXPECTED. IF OUTDOORS...STAY
AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS
AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT
IS AN EMERGENCY.
VERY HEAVY RAIN CAN ALSO BE EXPECTED...WHICH MAY FLOOD DITCHES AND
LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF
HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3266 8019 3282 8040 3339 7983 3339 7981
3337 7981 3338 7978 3334 7976 3332 7974
3332 7971 3330 7966 3327 7956 3325 7953
3324 7949 3325 7948 3324 7947
TIME...MOT...LOC 1435Z 268DEG 10KT 3325 7981 3283 8022Local storm report, Jun 3, 11:38 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 AM EDT MON JUN 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM HEAVY RAIN WEST ASHLEY 32.80N 80.02W
06/03/2013 U0.00 INCH CHARLESTON SC NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS SEVERAL PARKING LOTS
FLOODED NEAR THE INTERSECTION OF SAM RITTENBERG
BOULEVARD AND HIGHWAY 61.
&&
EVENT NUMBER CHS1300321
TIMTELocal storm report, Jun 3, 12:17 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1217 PM EDT MON JUN 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HEAVY RAIN 1 ESE I-26/I-526 INTERC 32.88N 80.00W
06/03/2013 U0.00 INCH CHARLESTON SC CITY OFFICIAL
CITY OF NORTH CHARLESTON REPORTED FLOODING AT THE
INTERSECTION OF EAST MONTAGUE AVENUE AND PIEDMONT
AVENUE.
&&
EVENT NUMBER CHS1300322
TIMTESpecial weather statement, Jun 3, 12:24 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1224 PM EDT MON JUN 3 2013 SCZ043-044-050-031700- CHARLESTON-DORCHESTER-INLAND COLLETON- 1224 PM EDT MON JUN 3 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH 100 PM EDT... AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR THAYER...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... THAYER...DRAWDY...NEYLES...ROUND O...GLOVERVILLE...GLOVERVILLE... COTTAGEVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 30 TO 40 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3310 8037 3289 8024 3279 8070 3289 8075 TIME...MOT...LOC 1624Z 246DEG 17KT 3288 8062
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:36 AM EDT | Special Weather Statement | CHS | Berkeley | 54 min |
| Jun 3, 10:55 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 110 min |
| Jun 3, 12:24 PM EDT | Special Weather Statement | CHS | Colleton | 36 min |
| Jun 3, 12:50 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 115 min |
| Jun 3, 1:16 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 59 min |
| Jun 3, 1:38 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Dorchester | 67 min |
| Jun 3, 2:32 PM EDT | Flash Flood Warning | CHS | Charleston, Colleton, Dorchester | 3 hr |
| Jun 3, 2:57 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 3, 3:12 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 3, 7:51 PM EDT | Special Marine Warning | CHS | 54 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.